Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Have sleeplessness and taking Placida. Will it cure? Side effects?

I have been prescribed placida by mankind for 1 month 1 morning and night for sleeplessness . i think im fairly normal and not depressed and just hyper person with an active mind therfore difficulty in sleeping. is this safe to take for 1 month and will i be able to stop it without getting addicted and will it cure my sleeplesness.i also have read it has a lot of side effects will that be true for 1 month use? thanks for your help!
Asked On : Sun, 10 Mar 2013
Answers:  3 Views:  3072
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Placida is actually a combination medication which contains Flupentixol (an anti-psychotic) and Melitracen (an anti-depressant), but this combination works well as an anti-anxiety agent. Now, regarding the treatment of sleeplessness (called insomnia), the first step in management is a detailed assessment to establish the probable cause.

So, I think it is important to have a detailed evaluation to find out the likely cause so that treatment is then targetted according to the cause. I think that Placida is a good option since it does not have an addiction potential and can be stopped without much problems after some time. Like any medication, it can also have some side effects, but they are usually mild and seen only in a very small proportion of people taking the meication.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Mon, 11 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Psychiatrist Dr. Hemanth Kumar B G's  Response
hi Vidisha, there could be so many causes for the sleep disturbances like exams, stress, workload or even a relationsl problem. if you have any of those its advisable to discuss a Psychiatrist in detail about those. if only sleep is the problem then there are better drugs like non-benzodiazepine sedatives which you can take for few days like 10-15 days and stop.
Answered: Sun, 10 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

  Anonymous's Response
Hi friend,
Welcome to Health Care Magic

This is not generally prescribed for simple sleeplessness.
An underlying issue is possibly the suspected diagnosis - it has to be discussed with a Psychiatrist.

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Sun, 10 Mar 2013
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor